Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 21, 2017, 6:49 PM EDT for Dooly County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 21, 2017, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dooly County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
314
WWUS82 KFFC 212249
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT FRI JUL 21 2017
GAZ093-095-105-212315-
Macon GA-Dooly GA-Houston GA-
649 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHEASTERN
DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a line of strong thunderstorms was along a line
extending from near Unadilla to near Henderson to Dooling. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Unadilla and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8369 3227 8383 3223 8391 3225 8395
3241 8389 3235 8373
TIME...MOT...LOC 2249Z 354DEG 3KT 3230 8376 3234 8386 3224 8391
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:19 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 3:19 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
319 PM EDT Fri Jul 21 2017
.SHORT TERM /Tonight through Saturday Night/...
The upper low that was over north Florida/South Georgia is forecast
to fill tonight leaving a weak ridge of high pressure over the
Tennessee Valley. The ridge of high pressure is not strong enough to
suppress completely the diurnal convection across the CWA this
afternoon. The ridge will remain in place Saturday with a weak
trough of low pressure across central/south Georgia. A little more
Gulf moisture will move into the forecast area Saturday with
southwest winds and this will create a more scattered nature to the
thunderstorms than isolated and have therefore keep chance pops
going across north and parts of central GA.
The big story continues to be the heat. MOS Guidance temperatures
have been running a degree or two too cool for max temps across much
of the area and have made adjustments to max temps for Saturday
which is pretty close to persistence. Adding slightly higher
dewpoints Saturday will produce heat index values of 105 to 108
across parts of central Georgia. Have therefore issued a Heat
Advisory for areas along and south of a Columbus to Macon to
Louisville line for Saturday afternoon.
17
&&
.LONG TERM /Sunday through Friday/...
Guidance still in line for more active pattern and scattered to
numerous convection each day given moist/unstable regime. Still
looking to have some forcing mechanisms beyond the diurnal
component in the form of an early week front approaching the area
Monday, stalling into midweek, and then late week transition to
more NW flow aloft, which would make the area more susceptible to
shortwave impulses and possibly some rounds of more organized
storms to the north. Have raised some late week pops accordingly.
Otherwise forecast on track and did refresh of overall model
blend. Previous discussion follows...
Baker
PREV DISCUSSION... /Issued 730 AM EDT Fri Jul 21 2017/
LONG TERM /Saturday Night through Thursday/...
The extended period will be characterized by increasing rain chances
as the upper trough pushes into the eastern US from Sunday into
early next week. This upper level troughing in concert with abundant
moisture will bring largely diurnal showers and thunderstorms each
afternoon. Additionally, a weak cold front will be pushed southward
into the region by Monday in to Tuesday which will serve as a
further focus for convective development. This boundary will linger
into midweek, so climatologically typical diurnal showers and
thunderstorms will be the rule during this time frame. As is also
typical for late July in Georgia, some thunderstorms may become
strong during the afternoon and evening hours during the hours of
peak instability.
One positive aspect of the increased rain chances will be increased
cloud cover which will bring lower afternoon high temperatures as
compared to the last few days. Nonetheless, with dewpoints
remaining in the 70s, it will still feel warm and muggy.
RW
&&
.AVIATION...
18Z Update...
No major changes from the previous forecast. Afternoon cu has
developed and this will persist through the afternoon, dissipating
tonight and redeveloping Saturday morning. Isolated to scattered
shra/tsra will develop this afternoon and early evening,
dissipating tonight and developing late Saturday morning into the
afternoon. Winds will be light southwest through the forecast.
//ATL Confidence...18Z Update...
High on all elements.
17
&&
.CLIMATE...
Records for 07-21
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 108 1926 78 1938 76 1993 60 1929
1926
KATL 102 1986 76 1920 80 1881 61 1929
1899
KCSG 103 1942 80 2014 78 2015 61 2009
1996
1986
KMCN 106 1986 78 1929 78 2015 64 1910
1954
1934
Records for 07-22
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 103 1932 72 1970 76 1930 58 1947
KATL 102 1993 75 1970 80 1881 59 1947
KCSG 102 1943 80 1970 79 1934 61 1922
KMCN 102 1983 81 1913 79 1983 61 1947
1977
Records for 07-23
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 104 1924 73 1904 79 1983 60 1966
KATL 100 1952 76 1890 78 1943 60 1947
KCSG 103 1952 79 1913 80 1983 63 1947
1943
KMCN 102 1987 75 1919 79 1983 62 1966
1952 1947
1907
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 96 73 93 / 20 30 20 40
Atlanta 76 94 76 91 / 20 30 20 50
Blairsville 69 89 69 86 / 20 40 30 50
Cartersville 72 93 72 91 / 20 30 20 50
Columbus 77 96 77 92 / 20 30 20 40
Gainesville 73 93 73 90 / 20 30 20 50
Macon 73 97 73 93 / 20 20 20 40
Rome 73 94 73 92 / 20 30 20 50
Peachtree City 73 93 73 91 / 20 30 20 40
Vidalia 74 95 74 93 / 20 20 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 6 PM EDT Saturday for the following
zones: Bibb...Bleckley...Chattahoochee...Crawford...Crisp...
Dodge...Dooly...Emanuel...Houston...Jefferson...Johnson...
Laurens...Macon...Marion...Montgomery...Muscogee...Peach...
Pulaski...Schley...Stewart...Sumter...Talbot...Taylor...
Telfair...Toombs...Treutlen...Twiggs...Washington...Webster...
Wheeler...Wilcox...Wilkinson.
&&
SHORT TERM...17
LONG TERM....RW/Baker
AVIATION...17Hazardous weather outlook, Jul 21, 3:33 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 333 PM EDT Fri Jul 21 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 333 PM EDT Fri Jul 21 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms are expected across north and central Georgia this afternoon and evening. A couple of strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Additionally, heat index values will be over 100 degrees for much of north and central Georgia this afternoon and evening, with heat index values near 105 for portions of central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Heat index values across portions of central Georgia are expected to reach 105-108 degrees Saturday afternoon. A Heat Advisory has been issued along and south of a Columbus, to Macon, to Louisville line. Isolated to scattered thunderstorms are possible Saturday through Thursday, primarily in the afternoon and evening. Some strong to isolated severe are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 21, 6:03 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT FRI JUL 21 2017
GAZ105-106-212230-
Crisp GA-Dooly GA-
603 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRISP AND SOUTHERN DOOLY
COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT...a strong thunderstorm was over Richwood, or near
Cordele...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna and Richwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8369 3195 8373 3197 8387 3209 8381
TIME...MOT...LOC 2203Z 115DEG 8KT 3201 8378
WIND...40MPHSpecial weather statement, Jul 21, 6:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT FRI JUL 21 2017
GAZ113-212300-
Toombs GA-
611 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 700
PM EDT...
At 611 PM EDT...a strong thunderstorm was over English Eddy, or over
Plant Hatch...moving northwest at 10 mph.
HAZARD...Frequent lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Santa Claus, South Thompson, English Eddy, Toombs Central, New
Branch, Cedar Crossing, Johnson Corner, McNatt Falls and Grays
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
3193 8230 3195 8231 3193 8231 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3196 8246 3197 8248 3221 8230
3215 8219 3191 8223
TIME...MOT...LOC 2211Z 115DEG 7KT 3195 8235Special weather statement, Jul 21, 6:14 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT FRI JUL 21 2017
GAZ102-103-212245-
Stewart GA-Webster GA-
614 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEWART AND SOUTHWESTERN
WEBSTER COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a line of strong thunderstorms was along a line
extending from near Union to near Weston. These storms were nearly
stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Troutman, Kimbrough, Sanford,
Westville, Centerpoint, Leveretts, Providence Canyon State Park and
Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3193 8492
3193 8493 3195 8496 3197 8495 3198 8497
3207 8497 3211 8455 3192 8451
TIME...MOT...LOC 2213Z 154DEG 0KT 3193 8490 3202 8458
WIND...40MPHSpecial weather statement, Jul 21, 6:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT FRI JUL 21 2017
GAZ108-212245-
Wilcox GA-
615 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILCOX COUNTY UNTIL
645 PM EDT...
At 615 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant View to near Owensboro...and moving west at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rochelle, Pitts, Double Run, Owensboro, Pleasant View and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8361 3209 8361 3207 8353 3185 8334
TIME...MOT...LOC 2215Z 102DEG 19KT 3205 8359 3183 8339
WIND...40MPHSpecial weather statement, Jul 21, 6:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
625 PM EDT FRI JUL 21 2017
GAZ105-106-212300-
Crisp GA-Dooly GA-
625 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP AND
SOUTHEASTERN DOOLY COUNTIES UNTIL 700 PM EDT...
At 624 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant View to near Arp...and moving west at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Vienna, East Crisp, Tremont and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3212 8380 3209 8361 3180 8361
TIME...MOT...LOC 2224Z 095DEG 13KT 3205 8360 3180 8342
WIND...40MPHSpecial weather statement, Jul 21, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT FRI JUL 21 2017
GAZ093-095-105-212315-
Macon GA-Dooly GA-Houston GA-
649 PM EDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHEASTERN
DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a line of strong thunderstorms was along a line
extending from near Unadilla to near Henderson to Dooling. These
storms were nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Unadilla and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8369 3227 8383 3223 8391 3225 8395
3241 8389 3235 8373
TIME...MOT...LOC 2249Z 354DEG 3KT 3230 8376 3234 8386 3224 8391
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 20, 11:04 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| Jul 20, 11:29 PM EDT | Special Weather Statement | FFC | Richmond | 31 min |
| Jul 21, 2:02 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Jul 21, 2:30 PM EDT | Special Weather Statement | FFC | Towns | 30 min |
| Jul 21, 2:44 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 31 more | 27 hr |
| Jul 21, 3:29 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 31 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Jul 21, 3:51 PM EDT | Special Weather Statement | FFC | Emanuel | 39 min |
| Jul 21, 3:53 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| Jul 21, 3:57 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| Jul 21, 4:00 PM EDT | Special Weather Statement | FFC | Dodge | 45 min |
| Jul 21, 4:24 PM EDT | Special Weather Statement | FFC | Pickens | 36 min |
| Jul 21, 4:26 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Jul 21, 5:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jul 21, 6:03 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jul 21, 6:11 PM EDT | Special Weather Statement | FFC | Toombs | 49 min |
| Jul 21, 6:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 31 min |
| Jul 21, 6:15 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Jul 21, 6:25 PM EDT | Special Weather Statement | FFC | Crisp | 35 min |
| Jul 21, 6:53 PM EDT | Special Weather Statement | FFC | Webster | 37 min |
| Jul 21, 7:04 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 21, 7:08 PM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jul 21, 7:41 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.